Search

Search
Monday, 14 October 2019

2019 ISI Young Statisticians Workshop (YS-ISI2019)

  • Category: YS-ISI workshop
  • Last Updated: Tuesday, 10 September 2019 15:27
  • Published: Thursday, 02 February 2017 14:56
  • Written by Super User
  • Hits: 6975

 ys isi2019 cover

 Tag Us on Facebook, Twitter, and Instagram!
#YoungStatisticiansISI2019

YS-ISI2019, August 18 (Sunday), 2019, Sasana Kijang, Malaysia

YS ISI2019GroupPhoto

* Click here to see more photos on the ISI WSC 2019 website

 

 

Announcement

 

Objective

The ISI Young Statisticians Workshop (YS-ISI2019) aims to bring together and to promote the active participation of early career statisticians who are attending the ISI WSC 2019. The workshop will offer opportunities to meet each other, to share and discuss ways to improve the access to knowledge, to share experiences, and to promote scientific and professional collaborations.

 

Venue

The ISI Young Statisticians Workshop (YS-ISI2019) will be held at Sasana Kijang Bank Negara Malaysia on 18 August 2019, preceding the ISI WSC 2019. Sasana Kijang is 20 minutes from the Kuala Lumpur Convention Centre (KLCC -the main venue for congress). Further useful information can be found here.

 

International Organizing Committee

  • Han-Ming Wu (Hank), National Taipei University, Taiwan. (chair of the YS-ISI)
  • Tamanna Howlader, Institute of Statistical Research and Training (ISRT), University of Dhaka, Bangladesh. (deputy chair of the YS-ISI)

 

Local Organizing Committee

  • Azizul Bin Ab Llah (Secretariat, ISI WSC 2019)

  • Toh Hock Chai (Director, Statistical Services Department, Bank Negara Malaysia)

  • Yee Chee May (Assistant, Bank Negara Malaysia)

 

Workshop Schedule

  • 10:00-10:40 (40min): Registration & Coffee/Tea time
  • 10:40-10:50 (10min): Opening
  • 10:50-11:20 (30min): Keynote speech (I)
  • 11:20-12:20 (60min): Ice-breaking/small group discussion
  • 12:20-13:30 (70min): Lunch
  • 13:30-14:00 (30min): Keynote speech (II)
  • 14:00-14:30 (30min): Meet our special interest groups and outreach committees
  • 14:30-14:40 (10min): Closing
  • 14:40-16:00: Back to KLCC
  • 16:00: Opening Ceremony of the ISI WSC 2019.

 

Registration (Closed!)

  • No registration fee will be charged but only the first 200 registrations will be considered.
  • The online registration is opened from 07/17/2019 to 08/02/2019 (Extended to 08/04/2019)。[See Registrant List]
  • The Final List for the participants will be announced by 08/03/2019. [See the confirmed list Here!]

 

YS-related Events in WSC2019

  • STS567: Effective Communication: What Every Young Statistician Should Know (Organizer: Tamanna Howlader)
  • IPS65: Statistics in Forensic Sciences (Organizer: Tamanna Howlader)
  • IPS107: Computational Statistics and Applications (Organizer: Han-Ming Wu, YS-ISI Session)
  • IPS134: Early Career Advice for Statisticians in the Computational Sciences, who are Young and not so Young (Organizer: Thomas Yee, YSG-IASC Session)
  • IPS201: Recent Advances in Statistical Learning Applications (Organizer: Tahir Ekin, Isbis Y-BIS Session)
  • The Women in Statistics Network Meeting (Morning, August 20)
  • ISI Young Statisticians Mixer (Evening, August 19) (Lunch Time,12:30-13:50, August  19)
  • ISI Committee for Young Statisticians (Lunch Time, August 20)
  • NEW!!: Career Pavilion at the Exhibition Hall of the ISI WSC 2019 (19 - 23 August 2019). (Talk on “Career as a Statistician”)

 

Guests

  • Opening: Helen MacGillivray (ISI President), Ada van Krimpen (ISI Director)

  • Keynote Speech: (I) Pedro da Silva (ISI Past President), (II) Louise Ryan (Distinguished Professor of Statistics, University of Technology Sydney).

  • Meet our special interest groups and outreach committees: Georg Lindgren (The ISI Committee on the History of Statistics),  Ksenija Dumicic (The ISI Committee on Women in Statistics), Toh Hock Chai (The ISI South East Asia Outreach Committee)
  • Closing: Han-Ming Wu (Chair of YS-ISI), Paulo C Rodrigues (Past Chair of YS-ISI)

 

Activities

  • Ice-breaking/small group discussion
    - The participants are divided into several groups in advance.
    - The coordinators (TBA) guide the younger statisticians to talk about their research/career interests and to help them to interact with more senior colleagues.

  • Lunch
    - Roundtable conversation: the participants are grouped as they were in the Ice-breaking session.
    - Type of lunch (Buffet Style)

  • Fun activities (cancelled)
    - Quiz competition
    - Read participants' "say something to everybody". (10:00-10:40 (40min): Registration & Coffee/Tea time)

 

Materials

 

Other Information

  • Each participant will receive a certificate of attendance.
  • 62nd ISI WSC, Kuala Lumpur, Malaysia, 18-23 August 2019, http://www.isi2019.org/

 


2019 ISI Young Statisticians Workshop (YS-ISI2019)
Kuala Lumpur, Malaysia, 18th August 2019